MAUDE Adverse Event Report: MEDELA AG SYMPHONY RENTAL; PUMP, BREAST, POWERED

MEDELA AG SYMPHONY RENTAL; PUMP, BREAST, POWERED
Model Number 01512
Health Effect - Clinical Code Unspecified Infection (1930)
Date of Event 05/24/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Customer service sent the customer a replacement device and return of her original device was requested for testing/evaluation.In follow up with a complaint handler on 06/09/2020, the customer indicated she had several episodes of mastitis, but it was controlled after taking antibiotics.She additionally indicated that she had determined that the low suction had been caused by a kit assembly issue and a damaged membrane, which she had discarded, and she was now using the pump without issue.The customer was subsequently contacted by a complaint handler, including in writing, to get information on whether mastitis the mastitis had since resolved, with no response as of the date of this report.Based on the results of (b)(4), it cannot be definitively concluded that the pump caused or contributed to the customer's mastitis.The estimated incidence of mastitis in lactating women, whether using a breast pump or not, according to published clinical literature can be as high as 33%.In fact, clinical guidelines suggest the use of a breast pump to facilitate withdrawal of breast milk during bouts of mastitis.The complaint rate of mastitis across all reported failures, across all medela breast pumps, is 0.008% for the period of january 2013 to august 2017.Mastitis is usually a benign, self-limiting infection with few consequences for the suckling infant.The risk of mastitis is higher among women who have breastfed previously, especially those with a history or mastitis." riordan & wambach, 4th ed.P.294: breastfeeding and human lactation.Mastitis requires prompt medical attention for the mother for pain relief and prescription antibiotics to avoid progression to overwhelming sepsis.
 
Event or Problem Description
On (b)(6) 2020, the customer alleged to medela llc that her symphony breast pump had low suction and had not been emptying her breasts.She additionally alleged that she was prescribed antibiotics for mastitis, but one week later her mastitis had worsened and she was prescribed additional antibiotics.She indicated that she was in need of a replacement pump and would be visiting her doctor that day for a follow up appointment.

Brand Name
SYMPHONY RENTAL
Common Device Name
PUMP, BREAST, POWERED
Manufacturer (Section D)
MEDELA AG
lattichstrasse 4b
baar zug, 6341
SZ  6341
MDR Report Key10199726
Report Number1419937-2020-00062
Device Sequence Number2612903
Product Code HGX
UDI-Device Identifier07612367007566
UDI-Public7612367007566
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K151632
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source consumer
Initial Reporter Occupation Other
Type of Report Initial
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Operator of Device Lay User/Patient
Device Model Number01512
Device Catalogue Number01512
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/29/2020
Initial Report FDA Received Date06/26/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;